Alert archive / Georgia / Special Weather Statements in 2015
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jun 27, 2015, 8:21 PM EDT for Burke County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2015, 8:21 PM EDT (00:21 UTC)
- Expired
- Jun 27, 2015, 9:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Columbia, SC
County Burke County, GA
The radar
The Charleston,SC radar (KCLX), 105 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.4 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1173 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
237
WWUS82 KCAE 280021
SPSCAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
821 PM EDT SAT JUN 27 2015
GAZ077-280100-
BURKE-
821 PM EDT SAT JUN 27 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BURKE COUNTY...
AT 818 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WRENS TO NEAR BARTOW...AND MOVING EAST AT 25 MPH.
WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THESE STORMS AS THEY
MOVE THROUGH BURKE COUNTY.
THESE STORMS WILL BE NEAR...
WAYNESBORO AND MIDVILLE AROUND 845 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE GOUGH...ROSIER...
AND VIDETTE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3283 8231 3293 8227 3308 8229 3323 8223
3321 8181 3293 8181 3295 8186 3292 8196
3292 8208 3288 8213 3281 8215 3280 8221
TIME...MOT...LOC 0018Z 278DEG 23KT 3316 8238 3288 8255
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jun 27, 7:36 PM EDT, 45 minutes earlier.
Area forecast discussion, Jun 27, 7:36 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 736 PM EDT SAT JUN 27 2015 .SYNOPSIS... SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR TONIGHT ASSOCIATED WITH A COLD FRONT MOVING INTO THE AREA. DRIER CONDITIONS WILL OCCUR BEHIND THE FRONT SUNDAY. && .NEAR TERM /TONIGHT/... CONVERGENCE NEAR AND AHEAD OF THE COLD FRONT WILL RESULT IN SCATTERED TO NUMEROUS THUNDERSTORMS THIS EVENING. SHEAR AND INSTABILITY ENHANCED BY UPPER TROUGHING MOVING INTO THE AREA INDICATES STORM ORGANIZATION. THE MODELS DISPLAY A 30-KNOT H85 JET IN THE AREA WITH THE JET STRONGEST IN THE SOUTH PART OF THE FORECAST AREA. DAMAGING WIND AND VERY HEAVY DOWNPOURS MAY BE ASSOCIATED WITH ANY THUNDERSTORMS. PRECIPITABLE WATER AROUND 2 INCHES AND POSSIBLE STORM TRAINING INDICATES AN EXCESSIVE RAIN THREAT. THE COLD FRONT WILL MOVE THROUGH MOST OF THE REGION LATE TONIGHT. THE FRONT MAY STALL IN THE SOUTHEAST SECTION. THE THUNDERSTORM CHANCE SHOULD DIMINISH LATE TONIGHT BECAUSE OF PREVIOUS CONVECTION AND NOCTURNAL COOLING. LEANED TOWARD THE WARMER GUIDANCE TEMPERATURES TONIGHT BECAUSE OF CLOUDINESS AND MIXING ASSOCIATED WITH THE FRONT. && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... THE UPPER- LEVEL TROUGH WILL BE OVER THE AREA SUNDAY. THE SURFACE FRONT MAY LINGER IN THE SOUTHEAST MIDLANDS. MODEL SOUNDINGS SUGGEST DRYING ACROSS THE FORECAST AREA WITH A MID-LEVEL CAP...A FEW SHOWERS MAY DEVELOP IN THE EASTERN MIDLANDS BY AFTERNOON...BUT ONLY WIDELY SCATTERED. TEMPERATURES SHOULD BE SLIGHTLY COOLER...UPPER 80S NORTH TO AROUND 90 EAST. && .LONG TERM /MONDAY THROUGH SATURDAY/... MODELS CONTINUE TO BE IN GOOD AGREEMENT DE-AMPLIFYING THE UPPER TROUGH AND SHIFTING IT SLIGHTLY EAST BY MIDWEEK. INCREASING MOISTURE AND INSTABILITY TUESDAY THROUGH FRIDAY WILL INCREASE THE CHANCE FOR AFTERNOON AND EVENING CONVECTION. HIGHS WILL BE NEAR NORMAL THROUGH THE PERIOD...AROUND 90 MONDAY AND IN THE 90 TO 95 RANGE TUESDAY THROUGH FRIDAY. OVERNIGHT LOWS WILL BE IN THE UPPER 60S MONDAY NIGHT...MODERATING INTO THE MID 70S BY FRIDAY. RAIN CHANCES WILL BE 10 TO 15 PERCENT ON MONDAY...AROUND 20 PERCENT ON TUESDAY...THEN IN THE 25 TO 35 PERCENT RANGE WEDNESDAY THROUGH FRIDAY. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... EXPECT VFR CONDITIONS THROUGH MUCH OF THE PERIOD...BUT THERE WILL BE RESTRICTIONS IN THUNDERSTORMS OVERNIGHT. CONVERGENCE NEAR AND AHEAD OF THE COLD FRONT WILL RESULT IN SCATTERED TO NUMEROUS THUNDERSTORMS OVERNIGHT AND INTO EARLY SUNDAY MORNING. SHEAR AND INSTABILITY ENHANCED BY UPPER TROUGHING MOVING INTO THE AREA INDICATES ORGANIZED STORMS...WITH STRONG GUSTY WINDS AND HEAVY RAINFALL REMAINING POSSIBLE. OTHER THAN IN SHOWERS...INSTABILITY AND MIXING SHOULD LIMIT THE FOG THREAT. THE MAIN FRONT SHOULD BE IN THE SOUTHERN CWA SUNDAY MORNING...WHICH SHOULD PUSH THE SHOWERS AND STORMS SOUTH OF ALL TAF SITES AT THAT TIME. VFR CONDITIONS EXPECTED THROUGHOUT THE DAY SUNDAY BEHIND THE FRONT. WINDS GENERALLY OUT OF THE WEST TO NORTHWEST. EXTENDED AVIATION OUTLOOK...SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS TUESDAY AND WEDNESDAY MAY BRING IFR OR MVFR CONDITIONS. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jun 27, 12:46 PM EDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 1246 PM EDT SAT JUN 27 2015 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 281700- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 1246 PM EDT SAT JUN 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS THIS AFTERNOON AND EVENING COULD BECOME SEVERE. THE MAIN THREAT WILL BE DAMAGING WIND...BUT LARGE HAIL AND EXCESSIVE RAIN WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR EVENING.
In the hours before
Local storm report, Jun 27, 7:43 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE COLUMBIA SC
743 PM EDT SAT JUN 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 3 ESE SAINT ANDREWS 34.04N 81.06W
06/27/2015 RICHLAND SC LAW ENFORCEMENT
HIGHWAY PATROL REPORTED TREES DOWN NEAR
CLEMENT ROAD AT MOUNTAIN DR
&&
JLLocal storm report, Jun 27, 7:46 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE COLUMBIA SC
746 PM EDT SAT JUN 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM TSTM WND DMG 1 NNE SPRINGDALE 33.97N 81.11W
06/27/2015 LEXINGTON SC LAW ENFORCEMENT
HIGHWAY PATROL REPORTED TREES DOWN RAINBOW
DRIVE AT WILTON ROAD
&&
JLLocal storm report, Jun 27, 7:52 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
752 PM EDT SAT JUN 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM TSTM WND DMG 2 N SUMTER 33.97N 80.40W
06/27/2015 SUMTER SC LAW ENFORCEMENT
TREES DOWN HWY 521 AT MASON ROAD. TIME
ESTIMATED BY RADAR.
&&
DALocal storm report, Jun 27, 8:04 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
804 PM EDT SAT JUN 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG 5 NE CAMERON 33.60N 80.65W
06/27/2015 CALHOUN SC LAW ENFORCEMENT
TREE(S) IN ROADWAY AT SC HWY 33 AND SC HWY 6
BETWEEN CAMERON AND LONE STAR. TIME
ESTIMATED.
&&
DCMLocal storm report, Jun 27, 8:09 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
809 PM EDT SAT JUN 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM TSTM WND DMG 1 WSW EAST SUMTER 33.91N 80.32W
06/27/2015 SUMTER SC LAW ENFORCEMENT
REPORTS OF MULTIPLE TREES DOWN ON VEHICLES
ON PLOWDEN MILL ROAD. TIME ESTIMATED BY
RADAR.
&&
DASpecial weather statement, Jun 27, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
821 PM EDT SAT JUN 27 2015
GAZ077-280100-
BURKE-
821 PM EDT SAT JUN 27 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BURKE COUNTY...
AT 818 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WRENS TO NEAR BARTOW...AND MOVING EAST AT 25 MPH.
WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THESE STORMS AS THEY
MOVE THROUGH BURKE COUNTY.
THESE STORMS WILL BE NEAR...
WAYNESBORO AND MIDVILLE AROUND 845 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE GOUGH...ROSIER...
AND VIDETTE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3283 8231 3293 8227 3308 8229 3323 8223
3321 8181 3293 8181 3295 8186 3292 8196
3292 8208 3288 8213 3281 8215 3280 8221
TIME...MOT...LOC 0018Z 278DEG 23KT 3316 8238 3288 8255Nearby
Special Weather Statements in Georgia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.